Copper coil weird symptoms

Hi guys! New on here and very worried; thought I could get some insightful advice...

I've had the copper IUD inserted December 13th and lately I realised I've become very emotional and I can cry out of the blue; I'm also feeling very down sometimes and feel like there's this emotional weight that can make me burst into tears as if I've lost someone very close. I'm generally the happeiest most cheerful person you could meet and I hate this new me.

Also, I've been struggling with thrush and BV for a year before I got the IUD but lately it became worse it's ever been. Every time I go to the sexual clinic they give me the same stupid medicine that works for a bit but doesn't do much overall. I really don't know what to do anymore as the smell and the discharge are killing me... I'm very disgusted by myself. Anyone else experienced this?

4 Replies

oldestnewest
  • Hi I had the same thing when I first had my IUD in bt it seemed to go away after 6 month I put up with it and kept going to the doctor and they kept giving me the same thing. The thing I can suggest if u can put up with it a little longer then it will go away if not the the IUD isn't for u hun xx

  • I had a copper coil and experienced severe anxiety - I had it removed after reading that copper toxicity can cause problems with a copper coil. My sister also had similar problems. The doctors will argue the toss that there are no symptoms with a copper coil but there most certainly are. I reverted back to condoms at certain times of the month

  • I had very similar symptoms to you when I had the copper coil. I had had no real issues for the first year or so except that I had thrush for the first time in about ten years and later got cystitis for first time in similar timescale. As the years went on the frequency of thrush/ cystitis got more frequent then I started getting lots of discharge where I would have to wear a pad daily. Didn't smell great so doctor visit confirmed BV- felt really disgusting and didn't understand why I kept getting issues. I also started to get lower left abdominal pain, like a needle stabbing me every so often. I am usually quite even keeled but would get really flat moods and weepy more frequently. I read an article about copper coils after researching recurring thrush and asked for mine to be checked. Doctor poo-pooed my worries that the coil was causing the Thrush. Stuck to my guns and demanded it got taken out. That was last September and I haven't had thrush or cystitis since, discharge stopped 1 day afterwards and I honestly haven't needed a pant liner since...And the stabbing pain the doctor said was IBS and trapped wind? Never had it since the coil came out.

  • Hi, I've got the exact same symptoms! I've had the copper coil for just over 2 months, and I'm slowly getting more and more anxious, depressed and emotional. I've had weeks of bleeding (about 5 weeks out of 9) and so I've decided to have it removed. I have a check up in 2 weeks because they couldn't fit me in earlier, so I will ask them to take it out. I'm not great with hormonal contraceptives so I thought this would be a perfect solution, but I'm very wrong!

    Thrush is a common side effect too, although I've not had this problem.

    Sounds like you'd be happier having it removed too.

You may also like...